Alert archive / Florida / Areal Flood Advisories in 2021

Areal Flood Advisory 49, NWS Mobile, AL

June 15, 2021Okaloosa County, Florida

NWS Mobile, AL issued this areal flood advisory at Jun 15, 2021, 3:33 PM CDT for Okaloosa County, Florida. It was in force for 57 min.

The area

The outline as issued.

The facts

Issued
Jun 15, 2021, 3:33 PM CDT (20:33 UTC)
Expired
Jun 15, 2021, 4:30 PM CDT
In force
57 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Okaloosa County, FL

The radar

The Eglin Afb radar (KEVX), 84 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.6 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2073 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2073 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
942 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

898 
WGUS84 KMOB 152033
FLSMOB

Flood Advisory
National Weather Service Mobile AL
333 PM CDT Tue Jun 15 2021

FLC091-152130-
/O.NEW.KMOB.FA.Y.0049.210615T2033Z-210615T2130Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Okaloosa FL-
333 PM CDT Tue Jun 15 2021

The National Weather Service in Mobile has issued a

* Flood Advisory for...
  Southwestern Okaloosa County in northwestern Florida...

* Until 430 PM CDT.

* At 333 PM CDT, Doppler radar indicated heavy rain due to 
  thunderstorms. Minor flooding is ongoing or expected to begin 
  shortly in the advisory area. Between 1 and 2 inches of rain have 
  fallen.

* Some locations that will experience flooding include...
  Wright, Fort Walton Beach, Destin, Eglin AFB, Mary Esther, Ocean 
  City, Lake Lorraine, Shalimar, Cinco Bayou, Longwood, Eglin 
  Village and Wynnehaven Beach.

Additional rainfall amounts of 1 to 2 inches are expected over the 
area. This additional rain will result in minor flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3039 8685 3040 8685 3040 8684 3040 8683
      3041 8682 3041 8680 3048 8680 3048 8645
      3036 8647 3037 8685 3038 8685 3039 8680
      3039 8684

$$

JLH

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this areal flood advisory went out at Jun 15, 12:54 PM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Jun 15, 12:54 PM CDT, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1254 PM CDT Tue Jun 15 2021

.NEAR TERM /Now Through Wednesday/...Our region remains smooshed
between an amplified ridge aloft over the central CONUS, and a
shortwave trough over the Appalachians. These features will
progress east through the period with the shortwave reaching the
east coast by the end of the period. At the surface, a cold front
will approach the northern Gulf coast through the day today;
however, given the lack of forcing aloft, the main focus of storm
development through the period will be focused along seabreeze
boundaries that development this afternoon and Wednesday.

PWATs remain elevated today ranging from 1.3-1.8 inches (drier
inland, higher near the coast). One thing to note is generally
north-northwest flow has already begun bringing drier air into the
far northern portion of the region. This will help limit storm
development over our northern zones. Further south where higher
PWATs exist, and with the help of the seabreeze boundary some
storms look to pop-up along the coastal areas. CAMs continues to
show the development of scattered showers and storms over our
coastal counties through the afternoon/evening today. Given the
time of year, ample instability exists with MLCAPE values ranging
between ~2000-4000J/kg, and DCAPE values ranging from
~800-1200J/kg for this afternoon. Minimal shear and meager lapse
rates around 6.5C/km are also reflected in guidance and morning
soundings. Thus, given this, the high CAPE combined with high
PWATs, and the seabreeze boundary, some isolated to scattered
storms are expected to development along the coast today with the
potential for some downbursts with strong outflow occurring. The
Storm Prediction Center currently has kept our coastal counties
and a small portion of interior southeast Mississippi and extreme
southwest Alabama with a Marginal Risk of severe storms. However,
given the lack of overall forcing in the upper levels, the severe
threat should remain rather limited in nature today.

Shower and storms begin to taper off through tonight with only a
slight chance of isolated showers and storms going into the
overnight hours. Instability still remains present but looks
either more limited on Wednesday compared to today. Additionally,
dry air continues ushering in behind the front, with the front
stalling along the coast by the end of the period. PWATs drop to
~0.75 inland with ~1.0-1.1 inches near the coast. With this, a
very slim chance of showers and storms could develop along the
seabreeze boundary during the day on Wednesday. No severe weather
is expected on Wednesday.

As far as temps, highs continue to be warm, with low to mid 90s
this afternoon. Again, with ample moisture present, heat indices
will be in the 100 to 106 degree range today. As drier air filters
in from the north, lows tonight will be a tad cooler with low to
to near 70 along and north of I-10, and low to upper 70s south.
Highs Wednesday will also be slightly cooler, ranging in the
upper 80s to lower 90s across the region. Lastly, there is a LOW
RISK of rip currents through the near term. JEH/88

&&

.AVIATION...
18Z issuance...Scattered showers and storms possible this
afternoon, especially near the coast due to the development of a
sea breeze but a few inland as well as a front slowly sags down
toward the region from the north. Overall, VFR conditions are
anticipated through the period outside of any showers and storms
this afternoon, but some MVFR conditions likely near the storms.
Winds will generally continue to be light and mainly from the
north, expect switching more westerly and southwesterly,
especially near the coast with the development of the sea breeze.
Lighter winds expected tonight. /22

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jun 15, 1:16 PM CDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Mobile AL
116 PM CDT Tue Jun 15 2021

ALZ263-265-151845-
Mobile Coastal AL-Mobile Central AL-
116 PM CDT Tue Jun 15 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL MOBILE COUNTY UNTIL 145 PM CDT...

At 116 PM CDT, the strong thunderstorm was located near I10 And I65,
or 5 miles east of Tillmans Corner, moving south at 15 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Tillmans Corner, Theodore and I10 And I65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3036 8815 3062 8821 3065 8808 3065 8805
      3064 8806 3062 8806 3061 8805 3058 8807
      3057 8809 3054 8808 3051 8810 3047 8810
      3045 8811 3038 8811
TIME...MOT...LOC 1816Z 338DEG 12KT 3059 8808
Special weather statement, Jun 15, 1:32 PM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Mobile AL
132 PM CDT Tue Jun 15 2021

ALZ266-FLZ202-151900-
Baldwin Coastal AL-Escambia Coastal FL-
132 PM CDT Tue Jun 15 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BALDWIN COUNTY UNTIL 200 PM CDT...

At 132 PM CDT, the strong thunderstorm was located over Perdido
Beach, or 8 miles northeast of Orange Beach. This storm was nearly
stationary.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Perdido Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3030 8756 3031 8752 3029 8753 3031 8744
      3032 8753 3032 8754 3031 8755 3038 8753
      3038 8748 3040 8747 3040 8745 3036 8746
      3034 8750 3033 8749 3032 8743 3037 8743
      3030 8742 3027 8757 3028 8757
TIME...MOT...LOC 1832Z 018DEG 3KT 3036 8748
Special weather statement, Jun 15, 2:17 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Mobile AL
217 PM CDT Tue Jun 15 2021

ALZ264-266-FLZ202-151945-
Baldwin Coastal AL-Baldwin Central AL-Escambia Coastal FL-
217 PM CDT Tue Jun 15 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BALDWIN AND SOUTHERN ESCAMBIA COUNTIES UNTIL 245 PM
CDT...

At 217 PM CDT, the strong thunderstorm was located over Perdido
Beach, or 7 miles north of Orange Beach, moving south at 15 mph.

Half inch hail and wind gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Orange Beach, Lillian, Perdido Beach and Elberta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3028 8767 3028 8766 3029 8767 3044 8764
      3044 8743 3042 8743 3041 8744 3040 8742
      3040 8745 3036 8747 3033 8744 3034 8742
      3036 8742 3036 8744 3039 8742 3030 8740
      3029 8752 3025 8768
TIME...MOT...LOC 1917Z 000DEG 11KT 3037 8754
Special weather statement, Jun 15, 2:20 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Mobile AL
220 PM CDT Tue Jun 15 2021

FLZ205-206-151945-
Okaloosa Inland FL-Okaloosa Coastal FL-
220 PM CDT Tue Jun 15 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST
CENTRAL OKALOOSA COUNTY UNTIL 245 PM CDT...

At 220 PM CDT, the strong thunderstorm was located 5 miles northeast
of Niceville. This storm was nearly stationary.

Wind gusts of 40 to 50 mph will be possible with this storm.

This storm will remain over mainly rural areas of east central
Okaloosa County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3045 8640 3046 8641 3045 8642 3048 8644
      3050 8645 3050 8642 3051 8642 3051 8645
      3062 8651 3062 8639 3045 8639
TIME...MOT...LOC 1920Z 350DEG 1KT 3055 8640
Special weather statement, Jun 15, 2:42 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Mobile AL
242 PM CDT Tue Jun 15 2021

FLZ202-204-152015-
Santa Rosa Coastal FL-Escambia Coastal FL-
242 PM CDT Tue Jun 15 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN SANTA ROSA AND SOUTH CENTRAL ESCAMBIA COUNTIES UNTIL 315
PM CDT...

At 242 PM CDT, the strong thunderstorm was located over Ferry Pass,
moving southeast at 15 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Pensacola, Ferry Pass, Goulding and Floridatown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3057 8727 3061 8719 3056 8712 3057 8708
      3052 8704 3046 8707 3045 8707 3044 8710
      3052 8710 3053 8713 3055 8712 3055 8714
      3058 8715 3058 8718 3055 8717 3053 8719
      3049 8715 3043 8717 3040 8721
TIME...MOT...LOC 1942Z 332DEG 11KT 3054 8719

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 1:32 PM CDTSpecial Weather StatementMOBEscambia28 min
Jun 15, 2:17 PM CDTSpecial Weather StatementMOBEscambia28 min
Jun 15, 2:20 PM CDTSpecial Weather StatementMOBOkaloosa25 min
Jun 15, 2:42 PM CDTSpecial Weather StatementMOBEscambia33 min
Jun 15, 2:45 PM CDTSevere Thunderstorm WarningMOBOkaloosa, Santa Rosa45 min
Jun 15, 3:30 PM CDTSevere Thunderstorm WarningMOBOkaloosa24 min

Nearby

Areal Flood Advisories in Florida, 2021Every areal flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.